Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 39, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 26, 2000, 11:25 PM CST for Caldwell County, Lyon County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2000, 11:25 PM CST (05:25 UTC)
- Expired
- Mar 27, 2000, 12:00 AM CST
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Caldwell County, KY, Lyon County, KY
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.4 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 967 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 270527 SVRPAH KYC033-143-270600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1125 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LYON COUNTY IN WESTERN KENTUCKY CALDWELL COUNTY IN WESTERN KENTUCKY * UNTIL MIDNIGHT CST * AT 1125 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE FROM NEAR MARION KENTUCKY TO PADUCAH KENTUCKY...MOVING SOUTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE... PRINCETON EDDYVILLE STRONG WINDS 60 MPH OR GREATER AND HAIL UP TO NICKEL SIZE ARE LIKELY. MOVE INTO A STURDY PLACE OF SHELTER AND STAY AWAY FROM WINDOWS. NOLES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:20 PM CST, 9 hours 5 minutes earlier.
Area forecast discussion, Mar 26, 2:20 PM CST, 9 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 220 PM CST SUN MAR 26 2000 CONVECTIVE COMPLEX OVER SW MISSOURI AT 20Z CONTINUES TO TRUCK EASTWARD THROUGH SURFACE BASED INSTABILITY AXIS WITH LI TO MINUS 10. THIS INSTABILITY AXIS IS PROGGED TO SHIFT SLOWLY SOUTHEASTWARD AND WEAKEN THIS EVENING. APPEARS 12Z ETA HAS SOMEWHAT UNDERFORECAST INSTABILITY ACROSS WRN MISSOURI...SO PREFER THE MORE UNSTABLE RUC LIFTED INDEX PROGS. RUC LOWERS LI/S TO MINUS 6 OVER SE MISSOURI BY MIDNIGHT. THIS SHOULD BE MORE THAN ADEQUATE TO SUSTAIN COMPLEXES MOVING E/SE FROM WESTERN MISSOURI LATER THIS EVENING. PLAN TO MENTION SEVERE WORDING IN FAR WEST ZONES AROUND POPLAR BLUFF FOR TONIGHT. EAST OF THE MISSISSIPPI RIVER...MODELS INDICATE LOW LEVEL MOISTURE AND INSTABILITY WILL HAVE DIFFICULTY BECOMING ESTABLISHED PRIOR TO THE COLD FRONT. EASTERLY COMPONENT TO LOW LEVEL FLOW HAS KEPT SFC DEW POINTS ONLY IN THE 30S THIS AFTERNOON OVER WEST KENTUCKY. FLOW SHOULD BACK AROUND IN TIME TO BRING MARGINALLY UNSTABLE AIR INTO THE LOWER OHIO VALLEY. HOWEVER...STRONGEST STORMS SHOULD BE CONFINED TO BETTER MOISTURE AND INSTABILITY FIELDS SOUTH AND WEST OF PAH. ONCE COLD FRONT PASSES EAST OF THE FA BY 12Z...ALL MODELS SHOW RAPID DRYING FROM THE LOW LEVELS ON UP. BASED ON MODEL RH PROGS...WILL HAVE TO YANK MORNING POPS ACROSS EASTERN COUNTIES AND GO MORE OPTIMISTIC FOR SKY CONDITIONS MONDAY. MODEL SOUNDINGS SHOW STEEP LOW LEVEL LAPSE RATES MONDAY...WITH MIXING HEIGHTS OVER 5K FEET. THIS SHOULD ALLOW STRONGER 20 PLUS KNOT WINDS TO MIX DOWN...SO WILL MENTION BREEZY CONDITIONS IN ALL AREAS. A SECONDARY VORT LOBE AND ASSOCIATED SURFACE TROUGH IS PROGGED TO SWING SOUTHEAST ACROSS SRN INDIANA MONDAY NIGHT. THIS WILL BRING PLENTY OF CLOUDS...AND KEEP TEMPS UP A LITTLE HIGHER THAN NGM MOS SHOWS. NGM MOS CLOUD FORECASTS APPEAR OUT TO LUNCH MONDAY NIGHT. EXTENDED PROGS... UPPER LOW OVER THE NORTHEAST WILL KEEP A RELATIVELY COOL NORTHWEST FLOW IN PLACE FOR MUCH OF THE PERIOD. NCEP SOLUTION CALLS FOR PIECES OF ENERGY COMING OUT OF THE SOUTHWESTERN TROUGH TO PASS SOUTH OF THE OHIO VALLEY...UNDERCUTTING THE NORTHEASTERN UPPER LOW. COULD HAVE SOME OVERRUNNING RAIN OR EMBEDDED ELEVATED CONVECTION WEDNESDAY THROUGH FRIDAY...ESPECIALLY SOUTHERN ZONES. .PAH...NONE. MY
In the hours before
Special weather statement, Mar 26, 9:57 PM CST, 1 hour 28 minutes before
ILZ075-076-080>082-084-085-088-MOZ076-086-087-100-107>110-270430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 957 PM CST SUN MAR 26 2000 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI... A LINE OF THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING WERE NOTED FROM MOUNT VERNON TO PERRYVILLE AND ONWARD TO MARBLE HILL MISSOURI. THESE STORMS MAY PRODUCE GUSTY WINDS NEAR 40 MPH...AS WELL AS THE POTENTIAL FOR SMALL HAIL AS THEY MOVE SOUTHEAST AROUND 30 MPH. AT 955 PM...THE STRONGEST THUNDERSTORMS WERE NOTED FROM NEAR MURPHYSBORO ILLINOIS...SOUTHWEST TO NEAR MARBLE HILL MISSOURI. THESE STORMS HAVE THE POTENTIAL OF PRODUCIXNG DAMAGING WINDS IN A SHORT PERIOD OF TIME...AS WELL AS THE POTENTIAL FOR PEA TO MARBLE SIZE HAIL. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 10:45 PM CST | Severe Thunderstorm Warning | PAH | Ballard | 30 min |
| Mar 26, 10:57 PM CST | Severe Thunderstorm Warning | PAH | Crittenden, Union | 63 min |
| Mar 26, 10:57 PM CST | Severe Thunderstorm Warning | PAH | Carlisle, Graves, Livingston, McCracken, Marshall | 63 min |
| Mar 26, 11:24 PM CST | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.